The Annals of Statistics

Complete Class Results for Hypothesis Testing Problems with Simple Null Hypotheses

Lawrence D. Brown and John I. Marden

Full-text: Open access

Abstract

Hypothesis testing problems in which the null hypothesis is simple, the parameter space is finite dimensional and the supports of the probability measures are independent of the parameter are considered. Essentially complete class results are obtained for characterizing the limits of Bayes tests. Conditions for tests to be admissible and the class to be complete are given. Results are then specialized to exponential families, along with some illustrative examples.

Article information

Source
Ann. Statist., Volume 17, Number 1 (1989), 209-235.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176347012

Digital Object Identifier
doi:10.1214/aos/1176347012

Mathematical Reviews number (MathSciNet)
MR981446

Zentralblatt MATH identifier
0685.62008

JSTOR
links.jstor.org

Subjects
Primary: 62C07: Complete class results
Secondary: 62F05: Asymptotic properties of tests 62H15: Hypothesis testing 62C10: Bayesian problems; characterization of Bayes procedures 62H20: Measures of association (correlation, canonical correlation, etc.) 62J10: Analysis of variance and covariance

Keywords
Complete class admissibility hypothesis tests Bayes tests exponential families invariant tests

Citation

Brown, Lawrence D.; Marden, John I. Complete Class Results for Hypothesis Testing Problems with Simple Null Hypotheses. Ann. Statist. 17 (1989), no. 1, 209--235. doi:10.1214/aos/1176347012. https://projecteuclid.org/euclid.aos/1176347012


Export citation